Advertisement

Probability Theory and Related Fields

, Volume 83, Issue 3, pp 391–403 | Cite as

Approximation of stochastic equations driven by predictable processes

  • Guillermo Ferreyra
Article

Summary

A theory of stochastic differential equations driven by predictable processes in Stratonovich sense is developed. These driving processes include a large class of discontinuous semimartingales. The theory of stochastic differential equations driven by continuous semimartingales in Stratonovich sense is extended without involving Lebesgue-Stieltjes integrals as done by Meyer. Moreover, a change of variables formula without extra terms involving the jumps of the processes holds for this theory. Results on approximation of driving processes are preserved.

Keywords

Differential Equation Stochastic Process Probability Theory Large Class Mathematical Biology 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benes, V.E., Shepp, L.A., Witsenhausen, H.S.: Some solvable stochastic control problems. Stochastics4, 134–160 (1980)Google Scholar
  2. 2.
    Doleans-Dade, C.: On the existence and unicity of solutions of stochastic integral equations, Z. Wahrscheinlichkeitstheor. Verw. Geb.36, 93–101 (1976)Google Scholar
  3. 3.
    Ferreyra, G.: A Wong-Zakai type theorem for certain discontinuous semimartingales. J. Theor. Probab.2, 313–323 (1989)Google Scholar
  4. 4.
    Ferreyra, G.: The optimal control problem for the Vidale-Wolfe advertising model revisited. (preprint 1988)Google Scholar
  5. 5.
    Gihman, I.I., Skorohod, A.V.: Stochastic differential equations. New York Berlin Heidelberg: Springer 1972Google Scholar
  6. 6.
    Harrison, J.M.: Brownian models of queueing networks with heterogeneous customer populations. Proceedings of the IMA workshop on stochastic differential systems. Berlin Heidelberg New York: Springer (in press)Google Scholar
  7. 7.
    Ikeda, N., Watanabe, S.: Stochastic differential equations and diffusion processes. New York Amsterdam: North Holland 1981Google Scholar
  8. 8.
    Karatzas, I., Shreve, S.: Connections between optimal stopping and singular stochastic control; I. Monotone follower problems. SIAM J. Control Optimization22, 856–877 (1984)Google Scholar
  9. 9.
    Kushner, H.J.: Jump-diffusion approximation for ordinary differential equations with wide-band random right hand sides. SIAM J. Control Optimization17, 729–744 (1979)Google Scholar
  10. 10.
    Marcus, S.: Modelling and approximation of stochastic differential equations driven by semimartingales. Stochastics4, 223–245 (1981)Google Scholar
  11. 11.
    Meyer, P.A.: Un cours sur les integrales stochastiques. In: Meyer, P.A. (ed.) Seminaire de probabilities X. (Lect. Notes Math., vol. 551, pp. 245–400) Berlin Heidelberg New York: Springer 1976Google Scholar
  12. 12.
    Picard, J.: Approximation of stochastic differential equations and application of the stochastic calculus of variations to the rate of convergence. (preprint 1987)Google Scholar
  13. 13.
    Protter, P.: Approximation of solutions of stochastic differential equations driven by semimartingales. Ann. Probab.13, 716–743 (1985)Google Scholar
  14. 14.
    Taksar, M.I.: Average optimal singular control and a related stopping problem. Math. Oper. Res.10, 63–81 (1985)Google Scholar
  15. 15.
    Sussmann, H.J.: On the gap between deterministic and stochastic ordinary differential equations. Ann. Probab.6, 19–41 (1987)Google Scholar
  16. 16.
    Wong, E., Zakai, M.: On the convergence of ordinary integrals to stochastic integrals. Ann. Math. Stat.36, 1560–1564 (1965)Google Scholar
  17. 17.
    Zakai, M.: Some moment inequalities for stochastic integrals and for solutions of stochastic differential equations. Z. Wahrscheinlichkeitstheor. Verw. Geb.12, 87–97 (1969)Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Guillermo Ferreyra
    • 1
  1. 1.Lefschetz Center for Dynamical Systems, Division of Applied MathematicsBrown UniversityProvidenceUSA

Personalised recommendations